Rhode Island, 2022

High Wind in Rhode Island, March 12, 2022

March 12, 2022 · NWS BOX · 1 event in 1 county or zone

A strong low pressure system moved into the Canadian Maritimes, producing strong westerly winds across southern New England. Gusts mainly were in the 45 to 55 mph range, but reached 63 mph on Block Island.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A strong low pressure system moved into the Canadian Maritimes, producing strong westerly winds across southern New England. Gusts mainly were in the 45 to 55 mph range, but reached 63 mph on Block Island.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 12, 6:53 PM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Mar 12, 6:53 PM EST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
653 PM EST Sat Mar 12 2022

.SYNOPSIS...
Intensifying low pressure lifting into the Maritimes will allow
lingering rain showers to change to snow showers before ending
later this evening. Otherwise, strong northwest winds and
unseasonably cold temperatures follow tonight. Dry Sunday, but
cold and blustery, especially in the morning. Dry weather will
prevail much of next week along with warmer than normal
temperatures.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...

7PM Update...

Snow will gradually come to an end, from west to east, over the
next few hours as the upper level trough swings across the
area. At present, snow is wrapping up across our western
terminals as the back edge of the precipitation shield clears
the Connecticut River Valley. Minor adjustments were made to
PoPs, as the precipitation shield is clearing the area just hair
slower than originally forecast, with snow looking to wrap up
in the Boston and Providence metro areas between 01 and 02Z and
across the Cape and Islands around 03Z. Winter Weather
Advisories were replaced with Special Weather Statements across
western and central Massachusetts with this update. Otherwise,
the forecast largely remains on track.

335 PM Update...

* Lingering light snow showers early this evening
* Windy with wind chills dropping to -5 to 10 above by daybreak

Drier air has invaded the upper levels of the atmosphere given
the track of the track of the mid level low pressure systems.
This has allowed precipitation to have diminished considerably
in intensity over the past 1-2 hours. That begin said; cyclonic
flow around the rapidly intensifying coastal storm was
resulting in lingering light rain/snow. Ptype has basically
transitioned to mainly light snow/sleet northwest of I-95. The
transition to a brief period of light snow/sleet will occur over
the next few hours across eastern MA/RI.

We actually may see the light snow showers increase a bit in
areal coverage over the next couple hours. This a result of a
vigorous upper level trough/cold pool aloft. Any additional
accumulations should just be a coating to 1 inch. Perhaps a few
spots in the Berks, western Worcester Hills/northeast CT Hills
see a bit over an inch given some upslope enhancement. Slippery
spots certainly possible this evening as temps drop below
freezing; so we did continue the Winter Weather Advisory in this
region.

Otherwise, expect mainly dry weather by late evening and into
the overnight hours. The main story will be the rapidly
intensifying storm lifting into the Maritimes as a sub 970 mb
low pressure system. This will produce a strong pressure
gradient and result in northwest 40-50 mph wind gusts much of
the night. Wind Advisories are posted for the entire region. In
addition...quite the cold airmass for mid March standards will
work into the region. Low temps by daybreak will mainly be in
the middle teens to the lower 20s. Wind Chills by daybreak will
down between -5 and 10 above zero.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Sunday...

* Plenty of sunshine but quite breezy/cold on Sunday

A ridge of high pressure gradually builds to the south of the
region. The strong pressure gradient will gradually weaken as
the day wears along. Still expect westerly wind gusts of 25 to
35 mph, but some 40 mph gusts still possible across the coastal
plain in the morning. Despite plenty of sunshine, temperatures
will be about 5 to 10 degrees below normal. Afternoon highs will
be in the 30s, but it will still feel colder given the gusty
winds.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Highlights...

* Spring fever in the air next week with generally quiet weather and
  above normal temperatures, especially away from the immediate
  coast. Enjoy!

Details...

Following a quick-hitting shot of snow and cold this weekend, 925mb
temps moderate to above 0C by Monday morning. Sunday evening will
see temps drop off quickly initially but as the sfc high moves
offshore, SW flow will increase with temps stabilizing and even
rising towards daybreak. And that will be the start of the first
extended stretch of spring-like weather this year. Indeed, overall
upper air pattern deampflies next week, with flow regime becoming
more zonal, flooding the CONUS with Pacific air. 850 mb temp
anomalies from both GFS and Euro ensembles, support warmer than
normal temps aloft combined with WSW flow. This will support many
days next week featuring highs in the 50s and 60s, especially away
from the immediate south coast. For reference, typical highs for
middle of March are in the mid 40s. In fact, the CPC 6 to 10 day
outlook has 90 percent probability of above normal temps across the
Mid Atlantic into New England. A clipper system passing to the north
swings a weak cold front late Tue into Wed but other than that, the
much of the work week looks dry.

Forecast wise, largely stuck to the NBM except to raise daytime
highs on Tuesday, Thursday and Friday. H5 ridge builds stronger as
the week goes on and given pre green-up and downsloping SW flow,
local research has shown that temps almost always overperform in
such setups. So used 75th percentile NBM to yield highs in the low
60s Tue/Thu and upper 60s (we should break 70 deg) on Fri. Apart
from the weak system late Tue into early Wed, much of the week
should feature very pleasant conditions with highs 15 to 20 degrees
above normal. Localized sea breezes given the disparity between land
and ocean temps will keep coastal locations 10 to 15 degrees cooler,
however. A backdoor cold front also couldn't be ruled out, so didn't
go overly bullish with the temps at this time frame, especially for
late week. But one usually doesn't see CPC put out a 90 percent
probability of above normal temps in the 6 to 10 day outlook. Then a
slow-moving cold front approaches from the Great Lakes giving us the
next chance of precipitation Saturday. At this point, looks like a
mostly rain event perhaps changing to a bit of snow as colder air
moves in but given we are still so far out, mostly stuck to the NBM.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

18z TAF Update...

Tonight...High Confidence. Lingering light rain and snow
showers will change to all snow showers through early evening in
most locations before ending. Some lingering MVFR with
localized IFR conditions possible into the early-mid evening
hours. Otherwise...conditions improve to VFR in most locations
by midnight. WNW wind gusts of 35-40 knots persist. A few brief
gusts up to 45 knots possible.

Sunday...High Confidence. VFR with W wind gusts of 25 to 35
knots with the strongest winds through early afternoon before
gradually diminishing.

KBOS TAF...High Confidence in TAF.

KBDL TAF...High Confidence in TAF.

Outlook /Sunday Night through Thursday/...

Sunday Night: VFR. Windy with gusts up to 30 kt.

Monday through Monday Night: VFR. Breezy.

Tuesday: Mainly VFR, with local MVFR possible. Breezy.

Tuesday Night: Mainly MVFR, with areas VFR possible. Chance RA.

Wednesday through Thursday: VFR.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Tonight and Sunday...High Confidence. West to northwest wind
gusts of 35 to 45 knots are anticipated into Sunday as a rapidly
intensifying coastal storm lifts into the Maritimes this
evening. Given the strong pressure gradient...Gale Warnings
posted for all waters through Sunday afternoon. The strongest of
those winds will be tonight into early Sunday with very rough
seas. Freezing spray is also expected late tonight into early
Sunday.

Outlook /Sunday Night through Thursday/...

Sunday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas.

Monday through Monday Night: Winds less than 25 kt. Seas up to
5 ft.

Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.

Tuesday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Slight chance of rain.

Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft.

Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft.

Thursday: Winds less than 25 kt. Seas up to 5 ft. Slight chance
of rain.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 8 AM EDT Sunday for CTZ002>004.
MA...Wind Advisory until 8 AM EDT Sunday for MAZ002>006-008>013-017-
     018-020-021-026.
     Wind Advisory until 11 AM EDT Sunday for MAZ007-014>016-019-
     022>024.
RI...Wind Advisory until 8 AM EDT Sunday for RIZ001>008.
MARINE...Gale Warning until 5 PM EDT Sunday for ANZ230>237-250-251-
     254>256.

&&

SYNOPSIS...Frank/Chai
NEAR TERM...Frank/KS
SHORT TERM...Frank
LONG TERM...Chai
AVIATION...Frank/Chai/KS
MARINE...Frank/Chai
Hazardous weather outlook, Mar 12, 6:43 PM EST, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
643 PM EST Sat Mar 12 2022

CTZ002>004-MAZ002>006-008>013-017-018-020-021-026-RIZ001>008-132345-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
643 PM EST Sat Mar 12 2022

...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, and Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ007-014>016-019-022>024-132345-
Eastern Essex MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Eastern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-
643 PM EST Sat Mar 12 2022

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT SUNDAY...

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts and southeastern Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-132345-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
643 PM EST Sat Mar 12 2022

...GALE WARNING IN EFFECT UNTIL 5 PM EDT SUNDAY...

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Mar 12, 3:20 PM EST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
320 PM EST SAT MAR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 AM     SNOW             1 NW WESTHAMPTON        42.30N 72.78W
03/12/2022  U0.4 INCH        HAMPSHIRE          MA   PUBLIC

            REPORTED BY AMATEUR RADIO.

1205 PM     SNOW             1 E SOUTHINGTON         41.60N 72.87W
03/12/2022  M1.2 INCH        HARTFORD           CT   PUBLIC

1223 PM     SNOW             BRISTOL                 41.68N 72.95W
03/12/2022  M1.0 INCH        HARTFORD           CT   PUBLIC

            REPORTED BY AMATEUR RADIO.

1224 PM     SNOW             3 SW WEST HARTFORD      41.73N 72.78W
03/12/2022  M1.1 INCH        HARTFORD           CT   PUBLIC

            REPORTED BY TRAINED SPOTTER.

1254 PM     SNOW             2 SW CHICOPEE           42.16N 72.60W
03/12/2022  M1.3 INCH        HAMPDEN            MA   PUBLIC

0100 PM     SNOW             BRADLEY AP              41.94N 72.68W
03/12/2022  E1.1 INCH        HARTFORD           CT   ASOS

            18Z SNOW OBSERVATION.

0116 PM     SNOW             3 W AGAWAM              42.07N 72.68W
03/12/2022  M1.0 INCH        HAMPDEN            MA   PUBLIC

            REPORTED BY AMATEUR RADIO.

0116 PM     SNOW             ROWE                    42.69N 72.90W
03/12/2022  M2.0 INCH        FRANKLIN           MA   PUBLIC

            CORRECTS PREVIOUS SNOW REPORT FROM ROWE.
            REPORTED BY AMATEUR RADIO.

0117 PM     SNOW             1 NE NORTHAMPTON        42.34N 72.67W
03/12/2022  M0.5 INCH        HAMPSHIRE          MA   PUBLIC

            REPORTED BY AMATEUR RADIO.

0118 PM     SNOW             1 E LUDLOW              42.17N 72.47W
03/12/2022  M0.5 INCH        HAMPDEN            MA   PUBLIC

            REPORTED BY AMATEUR RADIO.

0134 PM     SNOW             2 SE WEST SPRINGFIELD   42.11N 72.62W
03/12/2022  E1.5 INCH        HAMPDEN            MA   PUBLIC

            REPORTED BY AMATEUR RADIO.

0209 PM     SNOW             3 S SIMSBURY            41.84N 72.81W
03/12/2022  M1.0 INCH        HARTFORD           CT   PUBLIC

            REPORTED BY AMATEUR RADIO.

0212 PM     SNOW             WINDSOR                 41.85N 72.64W
03/12/2022  M1.2 INCH        HARTFORD           CT   PUBLIC

            REPORTED BY AMATEUR RADIO.

0216 PM     SNOW             1 E ROCKVILLE           41.87N 72.45W
03/12/2022  M1.0 INCH        TOLLAND            CT   PUBLIC

            REPORTED BY AMATEUR RADIO.

0219 PM     SNOW             5 E ROCKVILLE           41.87N 72.37W
03/12/2022  M0.3 INCH        TOLLAND            CT   PUBLIC

            REPORTED BY AMATEUR RADIO.

0219 PM     SNOW             GRANBY                  41.95N 72.79W
03/12/2022  M1.0 INCH        HARTFORD           CT   PUBLIC

            REPORTED BY AMATEUR RADIO.

0228 PM     SNOW             1 E LUDLOW              42.17N 72.47W
03/12/2022  U1.0 INCH        HAMPDEN            MA   PUBLIC

            REPORTED BY AMATEUR RADIO.

0229 PM     SNOW             1 NE LONGMEADOW         42.06N 72.55W
03/12/2022  M1.5 INCH        HAMPDEN            MA   PUBLIC

            REPORTED BY AMATEUR RADIO.

0229 PM     SNOW             LEVERETT                42.45N 72.50W
03/12/2022  M1.5 INCH        FRANKLIN           MA   PUBLIC

            REPORTED BY AMATEUR RADIO.

0230 PM     SNOW             2 NW HAMPDEN            42.08N 72.45W
03/12/2022  M0.7 INCH        HAMPDEN            MA   PUBLIC

            REPORTED BY TRAINED SPOTTER.

0250 PM     SNOW             2 N SOUTHWICK           42.07N 72.77W
03/12/2022  M0.8 INCH        HAMPDEN            MA   PUBLIC

            REPORTED BY AMATEUR RADIO.

0250 PM     SNOW             2 N ENFIELD             42.00N 72.57W
03/12/2022  M1.1 INCH        HARTFORD           CT   PUBLIC

            REPORTED BY TRAINED SPOTTER.

0300 PM     SNOW             3 W SUFFIELD            41.99N 72.70W
03/12/2022  M1.8 INCH        HARTFORD           CT   PUBLIC

&&
Special weather statement, Mar 12, 3:54 PM EST, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
354 PM EST Sat Mar 12 2022

CTZ004-MAZ005>007-013>024-RIZ001>008-130300-
Windham CT-Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
Including the cities of Putnam, Willimantic, Framingham, Lowell,
Lawrence, Gloucester, Foxborough, Norwood, Cambridge, Boston,
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford,
Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven,
Nantucket, Foster, Smithfield, Providence, Coventry,
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol,
Narragansett, Westerly, Newport, and New Shoreham
354 PM EST Sat Mar 12 2022

...LIGHT SNOW SHOWERS AND TEMPERATURES DROPPING BELOW FREEZING MAY
RESULT IN SOME ICY SPOTS DEVELOPING THIS EVENING...

Any lingering light rain showers will change to a brief period of
light snow showers before ending later this evening. Snow
accumulations will just be a dusting to less than 1 inch.
However, this coupled with temperatures dropping below freezing
may result in some icy spots developing on untreated roadways.
Motorists traveling this evening should drive with extra caution.

Frank
Special weather statement, Mar 12, 6:41 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
641 PM EST Sat Mar 12 2022

CTZ004-MAZ005>007-013>024-RIZ001>008-130300-
Windham CT-Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
Including the cities of Putnam, Willimantic, Framingham, Lowell,
Lawrence, Gloucester, Foxborough, Norwood, Cambridge, Boston,
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford,
Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven,
Nantucket, Foster, Smithfield, Providence, Coventry,
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol,
Narragansett, Westerly, Newport, and New Shoreham
641 PM EST Sat Mar 12 2022

...LIGHT SNOW SHOWERS AND TEMPERATURES DROPPING BELOW FREEZING MAY
RESULT IN SOME ICY SPOTS DEVELOPING THIS EVENING...

Any lingering light rain showers will change to a brief period of
light snow showers before ending later this evening. Snow
accumulations will just be a dusting to less than 1 inch.
However, this coupled with temperatures dropping below freezing
may result in some icy spots developing on untreated roadways.
Motorists traveling this evening should drive with extra caution.

CTZ002-003-MAZ002>004-008>012-026-130300-
Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA-
Northern Worcester MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Northern Middlesex MA-
Including the cities of Hartford, Windsor Locks, Union, Vernon,
Charlemont, Greenfield, Orange, Barre, Fitchburg, Chesterfield,
Blandford, Amherst, Northampton, Springfield, Milford, Worcester,
and Ayer
641 PM EST Sat Mar 12 2022

...LIGHT SNOW SHOWERS AND TEMPERATURES BELOW FREEZING MAY RESULT
IN SOME ICY SPOTS DEVELOPING THIS EVENING...

Snow showers will be coming to an end this evening. Additional
accumulations of a dusting to less than 1 inch are possible.
However, this coupled with temperatures dropping below freezing
may result in some icy spots developing on untreated roadways.
Motorists traveling this evening should drive with extra caution.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Block Island

When
March 12, 8:27 PM EST
Where
Block Island forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
41.397, -71.620 (the zone’s center; the record gives no point)

At 827 PM EST on March 12, a Weatherflow station at the Block Island Jetty recorded a wind gust to 63 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2022Every state in 2022This day in weather historyWarnings in Rhode Island, March 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1007057.